Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Gaylord, MI

July 20, 2010Chippewa County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 20, 2010, 3:11 PM EDT for Chippewa County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 3:11 PM EDT (19:11 UTC)
Expired
Jul 20, 2010, 4:15 PM EDT
In force
64 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chippewa County, MI

The radar

The NCL Michigan radar (KAPX), 164 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 4:00 PM EDTHAIL 15 Ene Barbeau, MINORTHWEST CORNER OF NEEBISH ISLAND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS53 KAPX 201911
SVRAPX
MIC033-202015-
/O.NEW.KAPX.SV.W.0021.100720T1911Z-100720T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
311 PM EDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 415 PM EDT

* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BRIMLEY...OR 13 MILES SOUTHWEST OF SAULT SAINT MARIE...AND MOVING
  EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRIMLEY STATE PARK...KINROSS...DAFTER...DONALDSON...BARBEAU...
  KELDEN...MUNUSCONG...KINCHELOE...MCCARRON AND SUGAR ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4647 8460 4642 8455 4645 8452 4644 8447
      4646 8446 4643 8426 4642 8425 4643 8418
      4637 8413 4619 8420 4620 8424 4619 8421
      4616 8422 4631 8475 4648 8467
TIME...MOT...LOC 1911Z 286DEG 10KT 4637 8458
WIND...HAIL 60MPH 1.00IN

$$



JH/JZ
6 follow-up statements
793 
WWUS34 KAPX 201922
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
322 PM EDT TUE JUL 20 2010

MIC033-202015-
/O.CON.KAPX.SV.W.0021.000000T0000Z-100720T2015Z/
CHIPPEWA MI-
322 PM EDT TUE JUL 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHIPPEWA COUNTY UNTIL 415 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED ABOUT 2 
MILES SOUTH OF BRIMLEY STATE PARK...OR 12 MILES SOUTHWEST OF SAULT 
STE. MARIE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  DAFTER...KINROSS...DONALDSON...BARBEAU...MUNUSCONG...KELDEN...
  KINCHELOE...MCCARRON AND SUGAR ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4631 8470 4647 8460 4642 8455 4645 8452
      4644 8447 4646 8446 4643 8426 4642 8425
      4643 8418 4637 8413 4619 8420 4620 8424
      4619 8421 4616 8422
TIME...MOT...LOC 1921Z 291DEG 11KT 4634 8450
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
682 
WWUS34 KAPX 201930
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EDT TUE JUL 20 2010

MIC033-202015-
/O.CON.KAPX.SV.W.0021.000000T0000Z-100720T2015Z/
CHIPPEWA MI-
330 PM EDT TUE JUL 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHIPPEWA COUNTY UNTIL 415 PM EDT...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
DAFTER...OR 12 MILES SOUTHWEST OF SAULT STE. MARIE...MOVING EAST 
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  DONALDSON...BARBEAU...KELDEN...MUNUSCONG...SUGAR ISLAND AND
  MCCARRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4631 8461 4642 8455 4645 8452 4644 8447
      4646 8446 4643 8426 4642 8425 4643 8418
      4637 8413 4619 8420 4620 8424 4619 8421
      4616 8422
TIME...MOT...LOC 1930Z 291DEG 11KT 4633 8445
WIND...HAIL 60MPH 1.00IN

$$
794 
WWUS34 KAPX 201939
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EDT TUE JUL 20 2010

MIC033-202015-
/O.CON.KAPX.SV.W.0021.000000T0000Z-100720T2015Z/
CHIPPEWA MI-
339 PM EDT TUE JUL 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHIPPEWA COUNTY UNTIL 415 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DONALDSON...OR 11 MILES SOUTH OF SAULT SAINT MARIE...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DONALDSON...KELDEN...BARBEAU...MUNUSCONG...MCCARRON AND SUGAR
  ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4628 8450 4634 8454 4643 8447 4643 8428
      4643 8426 4642 8425 4643 8418 4637 8413
      4619 8420 4620 8424 4619 8421 4616 8422
TIME...MOT...LOC 1939Z 279DEG 20KT 4632 8437
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
996 
WWUS34 KAPX 201948
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EDT TUE JUL 20 2010

MIC033-202015-
/O.CON.KAPX.SV.W.0021.000000T0000Z-100720T2015Z/
CHIPPEWA MI-
348 PM EDT TUE JUL 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHIPPEWA COUNTY UNTIL 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DONALDSON...OR 10 MILES SOUTH OF SAULT SAINT MARIE...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MUNUSCONG.

THIS STORM HAS SHOWN SOME SIGNS OF WEAKENING OVER THE PAST 10 
MINUTES...BUT REMAINS CAPABLE OF PRODUCING LARGE HAIL AND BRIEF 
STRONG WIND GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4631 8445 4643 8445 4643 8426 4642 8425
      4643 8418 4637 8413 4623 8419
TIME...MOT...LOC 1948Z 274DEG 27KT 4634 8424
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
392 
WWUS34 KAPX 201959
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT TUE JUL 20 2010

MIC033-202015-
/O.CON.KAPX.SV.W.0021.000000T0000Z-100720T2015Z/
CHIPPEWA MI-
359 PM EDT TUE JUL 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR A SMALL 
PORTION OF EASTERN CHIPPEWA COUNTY UNTIL 415 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF BARBEAU...OR 13 MILES SOUTHEAST OF SAULT STE. MARIE...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ISLAND LOCATIONS BETWEEN SUGAR ISLAND AND MUNUSCONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4628 8425 4641 8428 4642 8417 4637 8413
      4628 8417
TIME...MOT...LOC 1958Z 274DEG 21KT 4633 8418
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
315 
WWUS34 KAPX 202015
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EDT TUE JUL 20 2010

MIC033-202025-
/O.EXP.KAPX.SV.W.0021.000000T0000Z-100720T2015Z/
CHIPPEWA MI-
415 PM EDT TUE JUL 20 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHIPPEWA COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4628 8425 4641 8428 4642 8417 4637 8413
      4628 8417
TIME...MOT...LOC 2015Z 274DEG 21KT 4630 8404
WIND...HAIL <50MPH <.50IN

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:44 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 20, 1:44 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
144 PM EDT TUE JUL 20 2010

.SYNOPSIS.../ISSUED AT 1047 AM/

GENERALLY WEAK WAVES OF LOW PRESSURE WILL RIDE THROUGH NORTHERN
MICHIGAN THROUGH EVENING...ALONG A SLOW MOVING FRONTAL SYSTEM THAT
STRETCHES EAST TO WEST SOUTH OF THE GREAT LAKES. THIS WILL KEEP
UNSETTLED WEATHER ON TAP FOR TODAY...IN THE FORM OF SCATTERED
SHOWERS AND THUNDERSTORMS. ALTHOUGH STORM ACTIVITY WILL BE GENERALLY
SMALL IN AREAL COVERAGE...THE RELATIVELY JUICY NATURE OF THE AIRMASS
WILL MAKE FOR SOME PRETTY DECENT DOWNPOURS IN LOCATIONS THAT
ACTUALLY SEE THE RAINFALL.

&&

.SHORT TERM.../ISSUED AT 1047 AM/...THIS AFTERNOON

FAIRLY DIFFUSE SURFACE WEATHER PATTERN WITH GENERALLY WEAK LOW
PRESSURE ACROSS THE REGION. WATER VAPOR LOOP SHOWS A SHORT WAVE
MOVING ACROSS FAR NORTHERN MINNESOTA AND FAR WESTERN LAKE
SUPERIOR. THE MAIN SHORT TERM FORECAST CONCERN REVOLVES AROUND
POPS AND THE POTENTIAL FOR SEVERE THIS AFTERNOON.

NOT MUCH GOING ON AT THE MOMENT WITH ONLY PARTLY CLOUDY SKIES.
HOWEVER...INCOMING SHORT WAVE MOVING BY TO OUR NORTH AND THE
GENERAL HEATING OF THE DAY (HIGHS OF WELL INTO THE 70S TO THE
LOWER 80S) IS STILL EXPECTED TO LEAD TO THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING (MIXED LAYER CAPES AROUND 1000 J/KG). STORM MOTION IS
EXPECTED TO BE RATHER SLOW DUE TO A LIGHT FLOW ALOFT (850-300 MB
WINDS ONLY ABOUT 25 KNOTS) SO ANY STORMS THAT DO DEVELOP COULD
CONTAIN LOCALLY HEAVY RAINFALL (PLUS PRECIPITABLE WATERS ARE 1.35
INCHES OR SO). FREEZING LEVELS ARE MODERATELY LOW (ABOUT 12,000
FEET) SO CAN NOT TOTALLY RULE OUT THE POSSIBILITY OF MAINLY SMALL
HAIL AS WELL.

SULLIVAN

&&

.LONG TERM.../ISSUED AT 350 AM/...TONIGHT AND BEYOND

TONIGHT...ECMWF IS BEGINNING TO DOWNPLAY THE THE NEXT WAVE THAT
COMES THROUGH WITH THE MAIN FOCUS CONTINUING NEAR THE OHIO VALLEY
WITH THE FRONT. TYPICALLY, WE TEND TO GET VERY LITTLE ACTIVITY
HERE AS THE MOISTURE AND INSTABILITY IS USED ALONG THE BOUNDARY.
WITH THE GENERAL 500 MB TROUGH IN CLOSE PROXIMITY OF THE REGION
WON'T COUNT SOMETHING OUT FOR THE EVENING. AS WE LOSE THE HEAT OF
THE DAY, MY GUESS IS THAT THE OVERNIGHT WILL DRY OUT.

WEDNESDAY/WEDNESDAY NIGHT...ALL THE MODELS AGREE THAT THE SFC
HIGH WILL WORK ITS WAY INTO THE REGION AND DRY THINGS OUT. WITH
THE 500 MB WAVE TO THE EAST THE 500 MB RIDGE BEGINS TO BUILD INTO
THE GREAT LAKES AND THE SFC HIGH AS WELL. THIS CONTINUE INTO THE
NIGHT SO THE IDEA IS THAT WE SHOULD GET THIS 24 HOUR PERIOD DRY.

THURSDAY...THE HIGH CONTINUES TO KEEP THINGS OUT OF THE REGION FOR
THE FIRST 6 HOURS, BUT WITH THE NEXT SYSTEM MOVING TOWARD US, THE
WARM FRONT IS APPROACHING. I WAS INCLINED AS OF LATE TO MAKE MOST
OF THE PRECIPITATION WITH RAIN SHOWERS AND ISOLATED THUNDER, BUT
BASED ON THE LAST FEW DAYS, HAVE RETHOUGHT THAT IDEA. WITH THE
WARM FRONT MOVING INTO THE REGION AND THE WITH THE DECENT 500 MB
SHORTWAVE TROUGH FLATTENING THE RIDGE WILL GO WITH THE CHANCE FOR
SHOWERS AND THUNDERSTORM IDEA AS MY GUT FEELING IS THAT THEY WILL
BE A LITTLE MORE SUBSTANTIAL, LIKE THE STORMS OF LATE. THE LOW
PRESSURE ON THE GFS AND NAM LOOK WAY OVERDEVELOPED WITH THE
FEEDBACK CONTAMINATION, AND THE ECMWF LOOKING A LITTLE LESS OVERLY
DEVELOPED. WILL HAVE TO WATCH THIS, BECAUSE THERE IS A POSSIBILITY
THAT THE MODELS MAY BE ONTO SOMETHING, BUT AM NOT READY TO GO
WHOLE HOG ON THIS WITH THE FEEDBACK ISSUES.

FRIDAY AND BEYOND...THE MODELS ARE LOOKING PRETTY DECENT FOR THE
REST OF THE TIME PERIOD VS. THE GOING FORECAST SO NO CHANGES
FORESEEN AT THIS POINT.

JSL

&&

.MARINE.../ISSUED AT 350 AM/

THE THUNDER WILL BE MAIN CONCERN TODAY AS THE SFC FLOW WILL BE
WEAK, SO NOT EXPECTING ANY SIGNIFICANT WAVES. TONIGHT, THE WINDS
MIGHT PICK UP A LITTLE AS THE NEXT SYSTEM TO THE NORTH PASSES BY,
BUT NOT EXPECTING A LOT IN THE WAY OF SIGNIFICANT WAVES. HIGH
PRESSURE BUILDS INTO THE REGION ON WEDNESDAY AND THINGS QUIET DOWN
AGAIN.

JSL

&&

.AVIATION.../ISSUED AT 131 PM/...VALID FOR 18Z TAFS

AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO NORTHERN MICHIGAN THROUGH THIS EVENING.
TIMING/COVERAGE UNCERTAINTY WILL LEAD TO JUST IN THE VICINITY
SHOWERS IN THE TAFS. OTHERWISE...CLEARING SKIES OVERNIGHT AND
PARTLY CLOUDY WEDNESDAY. WINDS WILL BE LIGHT AND VARIABLE...EXCEPT
POSSIBLY A LITTLE GUSTY NEAR SHOWERS THEN PICK UP A BIT OUT OF THE
NORTHWEST WEDNESDAY.

SULLIVAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jul 20, 11:19 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1119 AM EDT TUE JUL 20 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1119 AM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS ALL OF NORTHERN MICHIGAN. SEVERE WEATHER IS NOT ANTICIPATED
BUT ANY STORMS COULD CONTAIN LOCALLY HEAVY RAINFALL AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AJS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:49 PM EDTSpecial Marine WarningAPX50 min
Jul 20, 3:10 PM EDTSpecial Marine WarningAPX65 min
Jul 20, 3:12 PM EDTSpecial Marine WarningAPX75 min
Jul 20, 6:17 PM EDTSpecial Marine WarningAPX47 min
Jul 20, 7:38 PM EDTSpecial Marine WarningAPX52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.